Alert archive / Nebraska / Wind Advisories in 2006
Wind Advisory 18, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Nov 8, 2006, 11:07 AM MST for Cheyenne County, Kimball County, Morrill County, Nebraska. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2006, 11:07 AM MST (18:07 UTC)
- Expired
- Nov 8, 2006, 2:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
Counties Cheyenne County, NE, Kimball County, NE, Morrill County, NE
The radar
The Cheyenne radar (KCYS), 133 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3565 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 081807 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1107 AM MST WED NOV 8 2006 WYZ067-081915- /O.CAN.KCYS.HW.W.0017.000000T0000Z-061108T1900Z/ PLATTE- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY 1107 AM MST WED NOV 8 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING THAT WAS IN EFFECT FOR PLATTE COUNTY. WEST WINDS WILL CONTINUE TO BLOW AT 25 TO 40 MPH WITH GUSTS TO 50 MPH THROUGH MID AFTERNOON. HOWEVER...THESE SPEEDS ARE BELOW HIGH WIND CRITERIA. TRAVELERS...ESPECIALLY THOSE IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES...ARE STILL URGED TO DRIVE WITH EXTRA CAUTION UNTIL THE WINDS DECREASE LATE THIS AFTERNOON. . $$ NEZ021-054-055-082100- /O.NEW.KCYS.WI.Y.0018.061108T1807Z-061108T2100Z/ MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 1107 AM MST WED NOV 8 2006 ...WIND ADVISORY IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY FOR CHEYENNE...KIMBALL AND MORRILL COUNTIES IN THE NEBRASKA PANHANDLE. THIS ADVISORY IS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. WEST WINDS HAVE INCREASED ACROSS THE CENTRAL AND ESPECIALLY THE SOUTHERN NEBRASKA PANHANDLE LATE THIS MORNING. SPEEDS WERE FROM 30 TO 35 MPH WITH GUSTS AROUND 45 MPH. THE STRONG WINDS WILL PERSIST THROUGH 2 PM MST AND THEN DECREASE TO 15 TO 25 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JLH
1 follow-up statement
000 WWUS75 KCYS 082113 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 213 PM MST WED NOV 8 2006 NEZ021-054-055-082215- /O.EXP.KCYS.WI.Y.0018.000000T0000Z-061108T2100Z/ MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 213 PM MST WED NOV 8 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY THAT INCLUDED CHEYENNE...MORRILL AND KIMBALL COUNTIES IN THE WESTERN NEBRASKA PANHANDLE IS NO LONGER IN EFFECT. WEST TO NORTHWEST WINDS WILL CONTINUE TO BLOW AT SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH UNTIL ABOUT 4 OR 5 PM. THESE SPEEDS ARE BELOW WIND ADVISORY CRITERIA. A COLD FRONT WILL TURN THE WINDS TO NORTHERLY LATE THIS AFTERNOON. $$ JLH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Nov 8, 3:15 AM MST, 7 hours 52 minutes earlier.
Area forecast discussion, Nov 8, 3:15 AM MST, 7 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 315 AM MST WED NOV 8 2006 .SHORT TERM...THROUGH THU NIGHT. FIRST THINGS FIRST...DROPPED THE HIGH WIND WATCH AS MOST WIND PARAMETERS ARE NOW INDICATING A VERY MARGINAL EVENT THAT WILL GRADUALLY DIMINISH AFTER MID MORNING. IT IS NOT INCONCEIVABLE THAT A COUPLE STATIONS COULD GUST TO HIGHLIGHT CRITERIA EARLY THIS MORNING...BUT THE WINDS SEEM TO BE MARGINAL ENOUGH THAT A WIDESPREAD HIGH WIND WARNING WOULD NOT BE JUSTIFIED. WILL RETAIN THE CURRENT HIGH WIND WARNING FOR PLATTE COUNTY WY BECAUSE VERIFICATION SEEMS TO BE PROBABLE IN THE BRX VICINITY WHERE LOCALIZED WIND CHANNELING ROUTINELY VERIFIES WARNINGS. STRONG ZONAL FLOW ALOFT WILL BEGIN BACKING TO MORE SOUTHWESTERLY TODAY INTO TONIGHT IN RESPONSE TO A WEAK TROUGH APPROACHING FROM THE WEST. THE TROUGH WILL PROPAGATE OVER THE CYS FORECAST AREA LATE THU AND THU NIGHT. AT THE SURFACE...ONE MORE MILD DAY IN STORE FOR TODAY BEFORE A PACIFIC COLD FRONT BRINGS A RETURN TO TEMPERATURES CLOSE TO NORMAL. STRONG LOW LEVEL FLOW TODAY WILL BOOST HIGH TEMPERATURES INTO THE UPPER 60S TO MID 70S EAST OF THE MOUNTAINS TODAY BEFORE THE FRONT MOVES SOUTH INTO THE FORECAST AREA THIS AFTERNOON. POSTFRONTAL SURFACE WINDS WILL VEER TO UPSLOPE WHICH WILL SERVE TO DECREASE WIND SPEEDS IN ADDITION TO MOISTENING UP THE ATMOSPHERE. TODAY WILL STAY DRY BUT SOME PRECIPITATION WILL BECOME POSSIBLE LATER TONIGHT MAINLY OVER THE NORTHERN TIER OF THE FORECAST AREA. TEMPS TONIGHT WILL BE COOLER THAN THE PAST COUPLE DAYS BUT WILL STILL BE WELL ABOVE NORMAL. THU WILL BE COOLER WITH EXPECTED HIGH TEMPS STILL A TAD ABOVE NORMAL. WILL INCLUDE CHANCE OF PRECIP THU EXCEPT OVER SOUTHEASTERN QUARTER OF FORECAST AREA WHERE DRY SLOTTING IS FORECAST FOR MOST OF THE DAY. A REINFORCING SURGE OF COOL...BUT NOT COLD...AIR WILL FILTER ACROSS THE AREA THU. LIGHT PRECIP WILL BE POSSIBLE OVER THE ENTIRE FORECAST AREA THU NIGHT BUT ANY SNOWFALL ACCUMULATIONS SHOULD BE QUITE LIGHT. .LONG TERM...FRI THRU TUE...MODELS MORE CONSISTENT WITH SYSTEM INTO FRI...WITH EACH RUN SHOWING LESS PCPN OVER AREA ON FRI...SO HAVE TRIMMED POPS BACK EXCEPT FOR MTNS. BRIEF BREAK FRI NIGHT INTO SAT MIDDAY BEFORE NEXT PACIFIC SYSTEM SHIFTS INTO THE REGION. MAIN PCPN PERIOD WILL BE SAT NIGHT INTO SUN MORNING AS UPPER TROF MOVES THRU. FAST PROGRESSION OF PACIFIC SYSTEMS CONTINUES INTO MON/TUE WITH GFS AND ECMWF SHOWING COLD TROF MOVING THRU REGION. LOOKS TO BE WINDY ON MON WITH SFC/UPPER PATTERN FAVORABLE FOR W OR WSW FAVORED AREAS. MAIN PCPN PERIOD APPEARS TO OCCUR MON NIGHT AS DECENT COLD FRONT PASSES THRU. COLD AND WINDY ON TUE AS SYSTEM AMPLIFIES INTO CENTRAL PLAINS AND WEAK UPPER LOW FORMS OVER NRN PLAINS...WITH MTN SNOW SHWRS POSSIBLE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...HIGH WIND WARNING UNTIL NOON TODAY FOR WYZ067. NE...NONE. &&
Hazardous weather outlook, Nov 8, 5:00 AM MST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 500 AM MST WED NOV 8 2006 WYZ061>066-069-091200- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-CHEYENNE FOOTHILLS- 500 AM MST WED NOV 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL OCCUR TODAY. A FEW GUSTS TO NEAR 55 MPH ARE POSSIBLE IN THE WINDIEST SPOTS IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF SNOW MAINLY THURSDAY NIGHT...AND AGAIN ON SATURDAY NIGHT. IT COULD BE QUITE WINDY ON MONDAY...WITH ANOTHER CHANCE OF SNOW ON MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-WYZ059-060-068-070-091200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-GOSHEN-PINE BLUFFS- 500 AM MST WED NOV 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH WILL OCCUR TODAY...ESPECIALLY IN WYOMING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF SNOW MAINLY THURSDAY NIGHT...AND AGAIN ON SATURDAY NIGHT. IT COULD BE QUITE WINDY ON MONDAY IN WYOMING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ067-091200- PLATTE- 500 AM MST WED NOV 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING REMAINS IN EFFECT MAINLY FOR SOUTHERN PARTS OF THE COUNTY THROUGH NOON. GUSTS WILL REACH 60 TO 65 MPH IN A FEW SPOTS. MOTORISTS SHOULD USE CAUTION ON I-25 BETWEEN WHEATLAND AND CHUGWATER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF SNOW MAINLY THURSDAY NIGHT...AND AGAIN ON SATURDAY NIGHT. IT COULD BE QUITE WINDY ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
Wind Advisories in Nebraska, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.